Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 6, NWS Brownsville, TX

March 26, 2007Zapata County, Texas

NWS Brownsville, TX issued this flash flood warning at Mar 26, 2007, 7:49 PM CDT for Zapata County, Texas. It was in force for 86 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 26, 2007, 7:49 PM CDT (00:49 UTC)
Expired
Mar 26, 2007, 9:15 PM CDT
In force
86 min
Issued by
NWS Brownsville, TX
Area
Whole counties

County Zapata County, TX

The radar

The Corpus Christi radar (KCRP), 185 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 0.8 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 825 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
825 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
800 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KBRO 270051
FFWBRO
TXC505-270215-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
749 PM CDT MON MAR 26 2007

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL ZAPATA COUNTY IN DEEP SOUTH TEXAS...
  THIS INCLUDES THE CITY OF ZAPATA...

* UNTIL 915 PM CDT

* AT 742 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTY.

NATIONAL WEATHER SERVICE DOPPLER RADAR IN BROWNSVILLE ESTIMATES 2 TO 
3 INCHES OF RAINFALL IS LIKELY IN THE WARNED AREA IN LESS THAN ONE 
HOUR. 

REMEMBER...NEVER DRIVE YOUR VEHICLE INTO WATERS OF UNKNOWN DEPTH. 
TURN AROUND...DONT DROWN.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

LAT...LON 2678 9946 2671 9913 2703 9916 2696 9946

$$

PHILO
1 follow-up statement
000 
WGUS74 KBRO 270152
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
850 PM CDT MON MAR 26 2007

TXC505-270215-
ZAPATA TX-
850 PM CDT MON MAR 26 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
CENTRAL ZAPATA COUNTY...

AT 850 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THE CITY
OF ZAPATA...WHERE DOPPLER RADAR IN BROWNSVILLE ESTIMATES FROM 3 TO 4 
INCHES OF RAINFALL HAS BEEN RECEIVED.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 2678 9946 2671 9913 2703 9916 2696 9946

$$

PHILO

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 26, 2:25 PM CDT, 5 hours 24 minutes earlier.

Area forecast discussion, Mar 26, 2:25 PM CDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
225 PM CDT MON MAR 26 2007

.DISCUSSION...VSBL SATELLITE IMAGERY SHOWS THAT THE MID LEVEL CLOUD
COVER HAS CLEARED OUT OF ALL BUT THE EASTERNMOST REGIONS OF THE BRO
CWA. THIS IS ALLOWING BETTER AFTERNOON HEATING ACROSS THE WESTERN
TWO THIRDS WHICH IN TURN HAS RESULTED IN MORE DESTABILIZATION AND
SOME GOOD CU DEVELOPMENT TO THE NORTH AND WEST.  LAPS DATA THIS
AFTERNOON ALSO REFLECTS THIS BY SHOWING HIGHER CAPE VALUES ACROSS
THE REGION ROUGHLY FROM LRD TO MFE RANGING FROM 1400 TO AROUND 2400
J/KG WITH THE MOST UNSTABLE AIR LOCATED OVER WESTERN ZAPATA COUNTY.
A CONVECTIVE LINE IS DEVELOPING TO THE NORTH BETWEEN LRD TO JUST
WEST OF AUS AND THE BIG QUESTION WILL BE HOW FAR SOUTH WILL THIS
LINE BUILD INTO THE HIGHER CAPE VALUES TO OUR WEST. OUR WINDOW OF
OPPORTUNITY FOR STRONGER CONVECTION WILL BE OPEN AT LEAST THROUGH
SUNSET. AFTERWHICH...THE LOSS OF THE DAYTIME HEATING WILL ALLOW THE
ATMS TO START STABILIZING ONCE MORE. ANOTHER POTENTIAL LIMITING
FACTOR FOR THE SVR CONV POTENTIAL THIS AFTERNOON AND EVENING WILL BE
THE INCREASED DOWNSLOPING EFFECTS OFF OF THE HIGHER TERRAIN OF
NORTHEASTERN MEXICO ERODING AWAY THE DEEPER MOISTURE OVER THE BRO
CWA. A QUICK LOOK AT THE KBRO VWP SHOWS A SW TO SSW FLOW STARTING TO
INCREASE FROM 5 TO 8 KFT WHICH WILL BEGIN INCREASING THE DOWNSLOPING
EFFECTS OVER THE CWA. RUC/NAM AND GFS MEAN RH GUIDANCE SHOWS THAT
SIGNFICANT DRYING IS STARTING OR IS ALREADY ONGOING WITH THE OVERALL
RH VALUES DROPPING OFF PRETTY STEADILY FROM NOW ONTO 00Z THIS
EVENING AND AFTERWARD. THESE THREE MODELS DO SHOW DECENT PVA MOVING
INTO THE NORTHERN AND WESTERN SECTIONS OF THE BRO CWA WHICH WILL
ENHANCE UVV. HOWEVER...THE PROBLEM IS THAT THE PVA WILL ARRIVE AFTER
THE MOISTURE LEVELS BEGIN DROPPING OFF. THE LATEST SWOMCD FROM SPC
IS PESSIMISTIC CONCERNING THE POTENTIAL FOR SVR CONV BUT INDICATES
THAT ISOLD SVR STORMS ARE NOT OUT OF THE QUESTION. SO WILL LEAVE IN
THE MENTION OF SVR WX POTENTIAL FOR THE FIRST HALF OF THE FIRST
PERIOD. MAV AND MET POP GUIDANCE ARE PRETTY PESSIMISTIC FOR THE
REGION SHOWING ONLY SLGT CHC POPS INTO THE EVENING HOURS WITH DRY
CONDITIONS PREVAILING AFTER THIS EVENING AS THE 500 MB CLOSED LOW
OVER NORTHERN MEXICO KICKS OUT OVER TX AND THE LOWER MISS RIVER
VALLEY. ACCORDINGLY...WILL DROP OFF POPS PRETTY QUICKLY AFTER
MIDNIGHT TONIGHT AND WILL GO WITH NIL POPS FOR THE REST OF THE SHORT
TERM PERIODS.  WITH THE RH VALUES DROPPING OFF STEADILY LATER
TONIGHT AND LOOKING AT THE LATEST HPC QPF VALUES...THE MAIN
CONCENTRATION OF HIGHER QPF AMOUNTS WILL BE LOCATED OVER THE EWX/HGX
AND CRP REGIONS.  OUR CURRENT FFG OUT OF THE WGRFC IS PRETTY HIGH
OUR 6 HOURLY VALUES RANGING FROM 4 TO 5.5 INCHES GENERALLY WITH THE
LONE EXCEPTION BEING KENEDY COUNTY WHICH HAD 2.9 INCHES.
CONSIDERING THESE FACTORS...WILL NOT NEED ANY FLOOD WATCHES AT THIS
TIME AS ANY POTENTIAL CONVECTION WILL BE TOO SHORT LIVED OR TOO
SCATTERED OUT TO PRODUCE WIDESPREAD FLOODING.  FOR TEMPS...WEAK 500
MB RIDGING WILL BUILD OVER THE SOUTH TX AREA INTO WED AS ANOTHER
STRONG WEST COAST TROUGH AXIS DIGS INTO THE ROCKIES AND THE CENTRAL
U.S. THIS WILL SET THE STAGE FOR MUCH ABOVE NORMAL TEMPS IN THE
SHORT TERM.  MAV AND MET TEMP GUIDANCE ARE IN BETTER AGREEMENT
VERSUS YESTERDAY. HOWEVER...THE MAV IS STILL THE WARMER OF THE TWO
MODELS...ESPECIALLY FOR HIGHS. ONCE AGAIN WILL GO WITH A COMPROMISE
OF THE TWO MODELS AS THE MAV GUIDANCE MAY STILL BE A BIT TOO HIGH
FOR TUES AND WEDS.  IN THE LONGER RANGE...THE GFS AND ECMWF STILL
SHOW THE WEST COAST TROUGH MENTIONED ABOVE PUSHING A PRETTY DECENT
COLD FRONT THROUGH THE REGION ON FRIDAY INCREASING POPS ONCE AGAIN
AND COOLER DOWN TEMPS SOME.  BOTH THE GFS AND ECMWF SHOW DECENT
MODEL TO MODEL CONSISTENCY IN THE TIMING OF THE FRONT AND THE GFS
MEX GUIDANCE SHOWS GOOD RUN TO RUN CONSISTENCY FOR TEMPS AND POPS IN
THE LONGER TERM.  WILL STICK PRETTY CLOSE TO THE MEX GUIDANCE FOR
TEMPS AND WILL BUMP UP THE POPS A BIT AS THE LATEST MEX GUIDANCE IS
GOING A LITTLE MORE AGGRESSIVE FOR POPS IN THE EXTENDED RANGE.
&&

.AVIATION...LOWER CU FIELDS REMAIN STUBBORN EARLY THIS AFTERNOON...
BUT SHOULD SLOWLY DECREASE THROUGH THE LATER AFTERNOON. WINDS WILL
REMAIN GUSTY FROM THE SOUTH AT 20 TO 25 KNOTS WITH GUSTS TO 30KTS.
SOME STRONG THUNDERSTORMS MAY PUSH INTO THE REGION DURING THE
EVENING...WITH MAINLY GUSTY WINDS AND BRIEF DOWNPOURS. THIS WILL
MORE LIKELY HAMPER FLIGHT CORRIDORS TO THE NORTH THROUGH THE NIGHT.
&&

.MARINE...SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR THE
LAGUNA MADRE AS LOCAL REPORTS OF 21 KNOTS HAVE BEEN NOTED IN THE
LAST HOUR FROM TCOONS AND NEARBY ASOS. WINDS WILL CONTINUE TO BE
BRISK THROUGH THE REST OF THE WEEK WITH STRONG RIDGING ACROSS THE
GULF. SEAS WILL REMAIN 4 TO 6 FEET OFFSHORE. WINDS ARE EXPECTED TO
SHIFT TO THE NORTHWEST ON FRIDAY AS A FRONTAL BOUNDARY SWEEPS
THROUGH. WINDS BEHIND THE FRONT MAY REACH 20 KNOTS MAINLY FRIDAY
NIGHT.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  69  87  71  82 /  40   0   0   0
BROWNSVILLE          69  86  70  85 /  40   0   0   0
HARLINGEN            69  87  70  86 /  40   0   0   0
MCALLEN              68  89  69  87 /  40   0   0   0
RIO GRANDE CITY      67  89  69  87 /  40   0   0   0
SOUTH PADRE ISLAND   70  86  72  80 /  40   0   0   0
&&

.BRO WATCHES/WARNINGS/ADVISORIES...SCA GMZ130-132-135 UNTIL 00Z
TUESDAY.
&&

SYNOPTIC/GRIDS...60
MARINE/AVIATION...64
MESO...MARTINEZ

THIS PRODUCT IS ALSO AVAILABLE ON OUR WEB SITE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Mar 26, 3:30 PM CDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
330 PM CDT MON MAR 26 2007

TXZ248>257-271200-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
330 PM CDT MON MAR 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...REMAINDER OF TONIGHT.

A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR AREAS JUST NORTH OF
THE RIO GRANDE VALLEY UNTIL 10 PM CDT. SOME THUNDERSTORMS MAY CLIP
ZAPATA COUNTY ON THEIR WAY NORTHEAST INTO CENTRAL TEXAS...MAINLY
BEFORE 6 PM CDT. SOME OF THESE THUNDERSTORMS HAVE THE POTENTIAL TO
BE SEVERE...PRODUCING HAIL...STRONG WINDS...AND ISOLATED TORNADOES.
ALSO...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LAGUNA MADRE
THROUGH 10 PM CDT DUE TO STRONG SOUTHEAST WINDS. A MODERATE RISK OF
RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA
WILL ACCOMPANY THE STRONG WINDS. NO OTHER HAZARDOUS WEATHER IS
EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE SMALL CRAFT ADVISORY MAY NEED TO BE ISSUED FOR THE LAGUNA MADRE
TUESDAY THROUGH THURSDAY AS STRONG WINDS AGAIN DEVELOP. A MODERATE
TO HIGH RISK OF RIP CURRENTS AT THE LOCAL BEACHES WILL LIKELY
ACCOMPANY THESE STRONG WINDS. AND...A LATE SEASON COLD FRONT MAY
PASS THROUGH DEEP SOUTH TEXAS ON FRIDAY...BRINGING SHOWERS AND
THUNDERSTORMS AND POSSIBLE SMALL CRAFT ADVISORY WINDS AND SEAS FOR
THE ADJACENT COASTAL WATERS OF DEEP SOUTH TEXAS THAT DAY AND NIGHT.
NO OTHER HAZARDOUS WEATHER IS ANTICIPATED THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS SHOULD REPORT ANY OCCURRENCES OF HAIL...STRONG
WINDS...TORNADOES...OR STORM DAMAGE TO THE NATIONAL WEATHER SERVICE
OFFICE IN BROWNSVILLE TODAY THROUGH TONIGHT.

PHILO

In the hours before

Special weather statement, Mar 26, 2:55 PM CDT, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
255 PM CDT MON MAR 26 2007

TXZ248-262100-
ZAPATA TX-
255 PM CDT MON MAR 26 2007

...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR AREAS JUST NORTH
OF THE RIO GRANDE VALLEY...

...SOME STRONG THUNDERSTORMS MAY CLIP ZAPATA COUNTY IN THE NEXT TWO
HOURS...

THE STORMS PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH
FOR AREAS JUST NORTH OF THE RIO GRANDE VALLEY UNTIL 10 PM CDT. SOME
THUNDERSTORMS HAVE DEVELOPED AS FAR SOUTH AS OLD MEXICO ADJACENT TO
ZAPATA COUNTY. GENERAL MOVEMENT OF THESE THUNDERSTORMS IS NORTHEAST
AT 20 MPH...AND SOME OF THE THUNDERSTORMS NOW WEST OF ZAPATA COUNTY
MAY CLIP THE COUNTY ON THE WAY NORTHEAST INTO CENTRAL TEXAS.

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH MAY BE EXPERIENCED IN ZAPATA
COUNTY IF THESE THUNDERSTORMS JOG MORE EAST.

THE UPPER LOW CAUSING THE CONVECTION IS CURRENTLY LOCATED OVER THE
TEXAS BIG BEND AND IS STARTING TO LIFT MORE NORTHEAST...AWAY FROM
OUR REGION.

PHILO
Local storm report, Mar 26, 5:13 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
513 PM CDT MON MAR 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             4 N SAN YGNACIO         27.09N 99.45W
03/26/2007  E0.88 INCH       ZAPATA             TX   EMERGENCY MNGR

&&

SPEECE

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 7:15 PM CDTSevere Thunderstorm WarningBROZapata60 min
Mar 26, 8:05 PM CDTSevere Thunderstorm WarningBROStarr, Zapata55 min
Mar 26, 8:11 PM CDTSevere Thunderstorm WarningBROZapata64 min
Mar 26, 8:15 PM CDTFlash Flood WarningBROZapata90 min
Mar 26, 8:37 PM CDTSevere Thunderstorm WarningBROJim Hogg, Zapata53 min
Mar 26, 9:07 PM CDTSevere Thunderstorm WarningBROJim Hogg, Zapata38 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.